What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 16, 12:49 PM EST, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 16, 12:49 PM EST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
149 PM EDT Sat Aug 16 2025
...New DISCUSSION, AVIATION...
.DISCUSSION...
Issued at 144 PM EDT Sat Aug 16 2025
Key Messages:
1. Mostly dry conditions with temperatures a few degrees above
seasonal normal through the weekend.
2. Above normal temperatures and mostly dry conditions continue into
the early portions of the new work week, though, becoming
increasingly muggy.
3. Increasing precip chances with near normal temperatures for the
latter half of the week.
Discussion:
Through the afternoon and evening, showers will be confined to the
higher terrain along the TN/NC border and the Cumberland Plateau.
The steering flow is general from a northerly direction, so the
convection in the Plateau could drift into western sections of the
TN Valley. Coverage will remain isolated.
The pattern changes little for Sunday. However, the CAMS show a
remnant MCS propagating southward from the Ohio Valley across
eastern KY. The question is whether it will hold together long
enough to impact our area. The CAMS mostly dissipate it before
reaching our area, but redevelop some showers along its remnant
outflow boundary. Model soundings suggest a warm, stable layer
around 700 mb in the TN Valley, with quite a bit of dry air
through the column. The forecast will favor the drier NBM
forecast, but have a slight chance PoP in SW VA and bordering TN
counties.
A large ridge over MO/AR will persist through early next week,
producing a dry northerly flow across our area. Subsidence under
the ridge and dry air aloft will keep the chance of rain at slim
to none, and the slim part only in the higher terrain. The NBM is
likely on the high side of what dewpoints will be, and NBM10 will
be favored for dewpoints. This should keep the Heat Index under
Advisory levels, but near 100 in some areas. The ridge starts to
weaken and drift westward during the second half of the work week,
allowing for a trough and surface front to push into the
Southeast in the Thursday time frame. Cooler temperatures and
higher rain chances can be expected.
&&
.AVIATION...
(18Z TAFS)
Issued at 144 PM EDT Sat Aug 16 2025
To fog or not to fog, that is the question. TRI briefly had fog
last night before lifting, but there were also high clouds that
spread in and caused the fog to lift. That probably will not be
the case tonight, and with guidance all pointing toward fog at
TRI, will have IFR to LIFT vis during the early morning hours. TYS
and CHA will be forecast to stay VFR.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 72 94 72 95 / 10 10 0 10
Knoxville McGhee Tyson Airport, TN 71 93 72 94 / 0 10 0 0
Oak Ridge, TN 70 93 72 94 / 10 10 0 0
Tri Cities Airport, TN 66 91 68 89 / 0 20 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DISCUSSION...DGS
AVIATION...DGS
Hazardous weather outlook, Aug 16, 12:52 PM EST, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
152 PM EDT Sat Aug 16 2025
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-171800-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
152 PM EDT Sat Aug 16 2025 /1252 PM CDT Sat Aug 16 2025/
This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.
.DAY ONE...This Afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed at this time.
In the hours before
Special weather statement, Aug 16, 4:04 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Morristown TN
504 PM EDT Sat Aug 16 2025
TNZ081-098-099-162145-
Sequatchie TN-Marion TN-Hamilton TN-
504 PM EDT Sat Aug 16 2025
...STRONG THUNDERSTORMS WILL IMPACT SEQUATCHIE...NORTHEASTERN MARION
AND SOUTHWESTERN HAMILTON COUNTIES THROUGH 545 PM EDT/445 PM CDT/...
At 503 PM EDT/403 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms near Dunlap, moving southwest at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chattanooga, Dunlap, Signal Mountain, Walden, Whitwell, Fairmount,
Red Bank, Powells Crossroads, Cartwright, and North Chickamauga Creek
Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3525 8566 3531 8559 3532 8556 3534 8554
3534 8553 3538 8549 3539 8550 3541 8549
3541 8550 3549 8541 3535 8522 3509 8530
TIME...MOT...LOC 2103Z 023DEG 6KT 3531 8537
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 16, 4:17 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Morristown TN
517 PM EDT Sat Aug 16 2025
TNZ012-013-162200-
Scott TN-Campbell TN-
517 PM EDT Sat Aug 16 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CAMPBELL AND CENTRAL
SCOTT COUNTIES THROUGH 600 PM EDT...
At 516 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Oneida, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield, Smokey Junction, Norma,
Slick Rock, and Robbins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3626 8424 3623 8453 3623 8457 3626 8457
3627 8458 3652 8456 3654 8444
TIME...MOT...LOC 2116Z 344DEG 10KT 3647 8450
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 16, 4:36 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Morristown TN
536 PM EDT Sat Aug 16 2025
TNZ081-098-099-162215-
Sequatchie TN-Marion TN-Hamilton TN-
536 PM EDT Sat Aug 16 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN SEQUATCHIE...
SOUTHEASTERN MARION AND SOUTHWESTERN HAMILTON COUNTIES THROUGH 615 PM
EDT/515 PM CDT/...
At 536 PM EDT/436 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms over Signal Mountain, or near Chattanooga,
moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chattanooga, Jasper, Signal Mountain, Walden, Whitwell, Kimball,
Ridgeside, Fairmount, Red Bank, and Powells Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3499 8570 3522 8560 3524 8536 3521 8527
3499 8523 3498 8547
TIME...MOT...LOC 2136Z 354DEG 14KT 3512 8535
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 16, 4:37 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Morristown TN
537 PM EDT Sat Aug 16 2025
TNZ101-102-162215-
West Polk TN-East Polk TN-
537 PM EDT Sat Aug 16 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN POLK COUNTY THROUGH 615
PM EDT...
At 537 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles east of Benton, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Benton, Ducktown, William L. Davenport Refuge, Big Frog Mountain,
Parksville, Reliance, Copperhill, and Archville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3499 8471 3519 8463 3520 8441 3499 8435
TIME...MOT...LOC 2137Z 005DEG 8KT 3514 8452
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19Special weather statement, Aug 16, 5:23 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
623 PM EDT Sat Aug 16 2025
TNZ035-162315-
Morgan TN-
623 PM EDT Sat Aug 16 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MORGAN COUNTY THROUGH 715
PM EDT...
At 623 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 9 miles north of Wartburg, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wartburg, Sunbright, Frozen Head State Park, and Petros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3627 8461 3628 8459 3627 8459 3626 8457
3623 8457 3623 8455 3621 8449 3607 8441
3600 8473 3627 8477 3630 8464
TIME...MOT...LOC 2223Z 339DEG 11KT 3623 8464
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
19Special weather statement, Aug 16, 5:27 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Morristown TN
627 PM EDT Sat Aug 16 2025
TNZ100-101-162315-
West Polk TN-Bradley TN-
627 PM EDT Sat Aug 16 2025
...GUSTY SHOWERS WILL IMPACT SOUTHERN BRADLEY AND SOUTHWESTERN POLK
COUNTIES THROUGH 715 PM EDT...
At 627 PM EDT, Doppler radar was tracking gusty showers near Wildwood
Lake, or 11 miles south of Cleveland, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cleveland, South Cleveland, East Cleveland, Wildwood Lake,
Waterville, Conasauga, Red Clay State Park, Flint Springs, Gap
Springs, and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3499 8498 3502 8496 3504 8500 3505 8500
3506 8499 3506 8500 3517 8491 3511 8470
3499 8467
TIME...MOT...LOC 2227Z 031DEG 13KT 3501 8488
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19